MAUDE Adverse Event Report: CONMED MPOWER®; SAW, POWERED, AND ACCESSORIES

CONMED MPOWER®; SAW, POWERED, AND ACCESSORIES
Catalog Number PRO6450M
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has been returned to conmed; however, the investigation of the device has not been completed.A supplemental and final report will be filed following the completion of the device and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the pro6450m, mpower 2 battery sternum saw, was being used on 4feb26 and the ¿saw blade falls off mid case¿.Per further assessment it was reported the "saw blade fell off into the site.Was retrieved.¿ there was no report of impact or injury to the patient or user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
An evaluation of the returned device found that the saw blade does not fall off once tightened with wrench.The gearbox was loosened from motor, however, no damage found.Preventative maintenance is overdue.Preventative maintenance was completed on this repair order.Repair/evaluation completed.Final test completed and met all specifications.The service history was reviewed, and no prior data was found.A device history record (dhr) review found no abnormalities that would contribute to this reported event.A two-year review of complaint history revealed there has been a total of two reports, regarding two devices, for this device family and failure mode.During this same time frame 10,322 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: the mpower 2 handpieces shall be returned every 12 months for servicing.Prior to each use, perform the following: ensure all accessories are correctly and completely attached.Perform the required preoperative functional tests for the equipment and accessories.With the blade guard in the proper position, release the locking sleeve.It will snap into place, locking the blade guard to the handpiece.Make sure the blade is inserted inside the slot of the blade guard, not outside.Otherwise, damage or injury may occur.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
MPOWER®
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
CONMED
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key24686317
Report Number1017294-2026-00033
Device Sequence Number9770969
Product Code HAB
UDI-Device Identifier10845854012833
UDI-Public(01)10845854012833(11)171027
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPRO6450M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2026
Supplement Date Received by Manufacturer03/31/2026
Initial Report FDA Received Date03/25/2026
Supplement Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic